Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the second fundamental theorem of Nevanlinna

Author: Arturo Fernández Arias
Journal: Trans. Amer. Math. Soc. 306 (1988), 141-163
MSC: Primary 30D35
MathSciNet review: 927686
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a condition on the size of the exceptional set in the second fundamental theorem of Nevanlinna cannot be improved. The method is based on a construction of Hayman and also makes use of a quantitative version of a result of F. Nevanlinna about the growth of the characteristic function of a meromorophic function omitting a finite number of points

References [Enhancements On Off] (What's this?)

  • Arturo Fernández Arias, Some results about the size of the exceptional set in Nevanlinna’s second fundamental theorem, Collect. Math. 37 (1986), no. 3, 229–238. MR 923005
  • W. K. Hayman, Meromorphic functions, Oxford Mathematical Monographs, Clarendon Press, Oxford, 1964. MR 0164038
  • W. K. Hayman, Die Nevanlinna-Charakteristik von meromorphen Funktionen und ihren Integralen, Festband 70. Geburtstag R. Nevanlinna, Springer, Berlin, 1966, pp. 16–20 (German). MR 0206288
  • W. K. Hayman, Multivalent functions, Cambridge Tracts in Mathematics and Mathematical Physics, No. 48, Cambridge University Press, Cambridge, 1958. MR 0108586
  • W. K. Hayman, On the Valiron deficiencies of integral functions of infinite order, Ark. Mat. 10 (1972), 163–172. MR 324040, DOI
  • Joachim A. Hempel, Precise bounds in the theorems of Landau and Schottky, Aspects of contemporary complex analysis (Proc. NATO Adv. Study Inst., Univ. Durham, Durham, 1979) Academic Press, London-New York, 1980, pp. 421–424. MR 623485
  • Frithiof Nevanlinna, Über die Anwendung einer Klasse uniformisierender Tranzendenten zur Untersuchung der Wertverteilung analytischer Funktionen, Acta Math. 50 (1927), no. 1, 159–188 (German). MR 1555255, DOI
  • R. Nevanlinna, Le théorème de Picard-Borel et la théorie des fonctions méromorphes, Gauthier-Villars, Paris, 1920.
  • Rolf Nevanlinna, Analytic functions, Die Grundlehren der mathematischen Wissenschaften, Band 162, Springer-Verlag, New York-Berlin, 1970. Translated from the second German edition by Phillip Emig. MR 0279280

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30D35

Retrieve articles in all journals with MSC: 30D35

Additional Information

Keywords: Characteristic function, zeros, poles, distribution, growth
Article copyright: © Copyright 1988 American Mathematical Society